MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER EDGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER EDGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E1450-4
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 03/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Inspection of the incident device found the blue insulation was scratched and had a hole it.The electrode failed hipot testing around the damaged insulation.The investigation identified the root cause of the reported event to be attributed to user handling damage.The electrode may have been cleaned with an abrasive material.The instructions for use states the electrode has a coating to reduce sticking of eschar.Cleaning the electrode with a scratch pad or other abrasive object, scraping with a sharp object or bending beyond 90 degrees may damage the electrode.If the electrode is damaged, it should be discarded.
 
Event or Problem Description
The customer reported that a patient lesion occurred away from the operative area following an electrical arc from the electrode during a whipple procedure.The insulation was reported to have a hole in the proximal part of the electrode.The injury was described as a 1st degree reddened area.No medical intervention was required.The incident pencil was discarded by the customer.An erbe generator was in use at force 60, effect 4, coag mode.The serial number is unknown.Medtronics initial investigation found the insulation on the shaft of the electrode was damaged exposing metal.The device filed hipot testing.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
EDGE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key6581405
Report Number1717344-2017-05346
Device Sequence Number115961
Product Code GEI
UDI-Device Identifier10884521713123
UDI-Public10884521713123
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K781511
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2021
Device Model NumberE1450-4
Device Catalogue NumberE1450-4
Device Lot Number61910002X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2017
Initial Date Received by Manufacturer 04/28/2017
Supplement Date Received by Manufacturer04/28/2017
Initial Report FDA Received Date05/22/2017
Supplement Report FDA Received Date09/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR